Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 131, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 3, 2014, 5:27 PM CDT for Decatur County, Ringgold County, Iowa. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2014, 5:27 PM CDT (22:27 UTC)
- Expired
- Jun 3, 2014, 6:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Decatur County, IA, Ringgold County, IA
The radar
The Des Moines radar (KDMX), 122 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 6:00 PM CDT | HAIL 1 | E Lamoni, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 1:12 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
555
WUUS53 KDMX 032227
SVRDMX
IAC053-159-032330-
/O.NEW.KDMX.SV.W.0131.140603T2227Z-140603T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
527 PM CDT TUE JUN 3 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 630 PM CDT
* AT 527 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF MOUNT AYR...MOVING EAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEON...LAMONI...KELLERTON...DAVIS CITY...DECATUR CITY...
PLEASANTON...DELPHOS...LAMONI MUNICIPAL AIRPORT AND NINE EAGLES
STATE PARK.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 1 AND 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING
FOR SOUTHWEST IOWA.
LAT...LON 4068 9435 4077 9357 4058 9356 4057 9432
TIME...MOT...LOC 2227Z 267DEG 23KT 4059 9415
HAIL...1.50IN
WIND...60MPH
$$
JOHNSON3 follow-up statements
735
WWUS53 KDMX 032251
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
551 PM CDT TUE JUN 3 2014
IAC053-159-032330-
/O.CON.KDMX.SV.W.0131.000000T0000Z-140603T2330Z/
RINGGOLD IA-DECATUR IA-
551 PM CDT TUE JUN 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN RINGGOLD AND SOUTHERN DECATUR COUNTIES...
AT 551 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAMONI...OR 14
MILES SOUTHWEST OF LEON...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEON...LAMONI...KELLERTON...DAVIS CITY...DECATUR CITY...PLEASANTON...
LAMONI MUNICIPAL AIRPORT AND NINE EAGLES STATE PARK.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 1 AND 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING
FOR SOUTHWEST IOWA.
LAT...LON 4071 9406 4077 9357 4058 9356 4057 9410
TIME...MOT...LOC 2251Z 266DEG 23KT 4060 9395
HAIL...1.25IN
WIND...60MPH
$$
JOHNSON334
WWUS53 KDMX 032306
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
606 PM CDT TUE JUN 3 2014
IAC159-032316-
/O.CAN.KDMX.SV.W.0131.000000T0000Z-140603T2330Z/
RINGGOLD IA-
606 PM CDT TUE JUN 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RINGGOLD COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100
AM CDT WEDNESDAY MORNING FOR SOUTHERN IOWA.
LAT...LON 4073 9381 4073 9358 4058 9356 4058 9400
TIME...MOT...LOC 2306Z 273DEG 30KT 4061 9376
$$
IAC053-032330-
/O.CON.KDMX.SV.W.0131.000000T0000Z-140603T2330Z/
DECATUR IA-
606 PM CDT TUE JUN 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHERN DECATUR COUNTY...
AT 606 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
LEON...MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
LEON...LAMONI...DAVIS CITY...PLEASANTON...LAMONI MUNICIPAL AIRPORT
AND NINE EAGLES STATE PARK.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 1 AND 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100
AM CDT WEDNESDAY MORNING FOR SOUTHERN IOWA.
LAT...LON 4073 9381 4073 9358 4058 9356 4058 9400
TIME...MOT...LOC 2306Z 273DEG 30KT 4061 9376
HAIL...1.00IN
WIND...<50MPH
$$
JOHNSON848
WWUS53 KDMX 032323
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
623 PM CDT TUE JUN 3 2014
IAC053-032333-
/O.EXP.KDMX.SV.W.0131.000000T0000Z-140603T2330Z/
DECATUR IA-
623 PM CDT TUE JUN 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DECATUR COUNTY WILL
EXPIRE AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100
AM CDT WEDNESDAY MORNING FOR SOUTHERN IOWA.
LAT...LON 4073 9381 4073 9358 4058 9356 4058 9400
TIME...MOT...LOC 2322Z 267DEG 23KT 4061 9376
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:02 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 3, 4:02 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 402 PM CDT TUE JUN 3 2014 .SHORT TERM /TONIGHT/... ISSUED AT 345 PM CDT TUE JUN 3 2014 SIGNIFICANT SEVERE WEATHER EVENT EXPECTED LATE THIS AFTERNOON THROUGH THE EARLY EVENING WITH AN INTENSE HP SUPERCELL MOVING ALONG THE INSTABILITY AXIS INTO IOWA. THE INSTABILITY AXIS HAS LIFTED FURTHER NORTH INTO IOWA AHEAD OF THIS STORM WHICH COULD LEAD TO ANOTHER EASTWARD SHIFT IN THE STORM MOTION SOON THAT COULD MOVE THIS CELL FURTHER INTO CENTRAL IOWA. IN COORDINATION WITH SPC...A HIGH RISK FOR SEVERE WEATHER HAS BEEN ISSUED IN ADVANCE OF THIS CELL. ADDITIONAL SUPERCELLS ARE LIKELY WITH THE ADVANCING THETA-E ADVECTION AND THE SFC BOUNDARY OVER SOUTHEAST NEBRASKA AND NORTHERN MISSOURI WHERE MIXED LAYER CAPE VALUES HAVE INCREASED TO OVER 2500 J/KG. EFFECTIVE DEEP LAYER SHEAR VALUES OF 50 TO 70 KTS WILL BE SUFFICIENT FOR THESE SUPERCELLS TO BE THE PRIMARY MODE INITIALLY. THIS INITIAL ROUND OF STORMS WILL PUSH THROUGH. EXPECT RATHER QUICK DESTABILIZATION AGAIN BEHIND THE STORMS AS THE LOW LEVEL JET OF 65+ KTS INCREASES THROUGH THE EVENING AND FOCUSES INTO IOWA. THE INSTABILITY AXIS WILL BE FOCUSED OVER THE STATE AS THE AREA OF LOW PRESSURE LIFTS NORTHEAST INTO SOUTHEAST NEBRASKA AND INTO SOUTHWEST IOWA. WILL KEEP A DAMAGING WIND THREAT WITH 50 TO 60 KTS OF WIND JUST OFF THE SFC. WITH SATURATING PROFILES THE HAIL THREAT WILL DECREASE HOWEVER EFFECTIVE SRH VALUES INCREASING TO EXTREMELY HIGH VALUES OF 300 TO 600 M2/S2 WILL INCREASE THE POTENTIAL OF MESOVORTICY DEVELOPMENT ALONG THE LEADING EDGE OF ANY COLD POOL DEVELOPMENT. CERTAINLY POTENTIAL FOR A QLCS DEVELOPING WITH DAMAGING WINDS AND A FEW TORNADOES POSSIBLE THROUGH 3 AM. INTENSE RAINFALL RATES REMAIN HIGHLY LIKELY OVERNIGHT WITH RAINFALL RATES APPROACHING 3 TO 5 INCHES PER HOUR WITH PWAT VALUES INCREASING TO NEAR 2 INCHES AND WARM CLOUD DEPTHS TO NEAR 13 KFT. SHOULD HAVE AN AREA WITH TRAINING ELEVATED CELLS JUST NORTH OF THE SFC BOUNDARY SOMEWHERE BETWEEN INTERSTATE 80 AND HIGHWAY 20 WITH POTENTIAL FOR WIDESPREAD 2 TO 4 INCHES AND MORE LOCALIZED HIGHER AMOUNTS. THESE AMOUNTS ALSO POSSIBLE SOUTH BUT WILL BE ASSOCIATED WITH MORE SURFACE BASED CONVECTION AND MORE INTENSE RAIN RATES. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... ISSUED AT 345 PM CDT TUE JUN 3 2014 ANTICIPATED OVERNIGHT CONVECTION WILL BE PUSHING EAST OF THE CWA BY THE BEGINNING OF THE FORECAST PERIOD. HAVE CONTINUED TO CUT BACK ON POPS THROUGH WEDNESDAY MORNING. BEHIND SYSTEM TEMPERATURES WILL BE MUCH COOLER...AND WILL REMAIN SO THROUGHOUT THE EXTENDED WITH TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL. HIGH PRESSURE WILL PUSH INTO THE STATE WITH A WEAK RIDGE...WHICH WILL HELP TO KEEP PRECIPITATION CHANCES SOUTH AND WEST OF THE AREA THROUGHOUT THE REMAINDER OF THE WEEK. WEEKEND WILL SEE ADDITIONAL CHANCES FOR PRECIPITATION HOWEVER AS A LOW PRESSURE SYSTEM TRACKS ACROSS CANADA AND ASSOCIATED FRONTAL BOUNDARY BEGINS TO AFFECT WESTERN IOWA BY SATURDAY. IN ADDITION...LOW PRESSURE SYSTEM WILL PUSH EAST ACROSS KS AND WILL BEGIN TO LIFT BOUNDARY INTO IOWA AS WELL BY SATURDAY. THEREFORE...HAVE KEPT ONGOING POPS THROUGHOUT THE WEEKEND. THOUGH WILL LIKELY SEE BEST CHANCES SATURDAY ACROSS SOUTHERN IOWA...WHILE BEST CHANCES ACROSS WEST AND NORTH WILL COME LATER. ANOTHER AREA OF HIGH PRESSURE WILL PUSH IN FOR MONDAY...THOUGH LITTLE MODEL AGREEMENT ON HOW LONG HIGH LINGERS BEFORE ANOTHER LOW PRESSURE SYSTEM TRACKS ACROSS NORTHERN US. && .AVIATION...03/18Z ISSUED AT 109 PM CDT TUE JUN 3 2014 PRIMARY AVIATION THREAT THROUGH THE PERIOD WILL BE THUNDERSTORM POTENTIAL AND LOCATIONS AND STRONG THUNDERSTORM WINDS OVER THE SOUTH. VFR CONDITIONS WILL PREVAIL THROUGH THIS AFTERNOON WITH THUNDERSTORMS BECOMING MORE WIDESPREAD THIS EVENING AND OVERNIGHT. POTENTIAL FOR MVFR/IFR STRATUS TO LINGER POST CONVECTION THROUGH WEDNESDAY MORNING. && .HYDROLOGY... ISSUED AT 345 PM CDT TUE JUN 3 2014 IN ADDITION TO THE HEAVY RAINFALL DISCUSSION IN THE SHORT TERM SECTION...THE INTENSE RAINFALL RATES ARE THE PRIMARY CONCERN LEADING TO HIGH RUNOFF RATES AS WELL. THIS WILL RESULT IN SIGNIFICANT PONDING INTO ADDITION TO RISES ALONG SMALLER STREAMS AND CREEKS. AREAS OF FLASH FLOODING IS EXPECTED ESPECIALLY IN URBAN AREAS AND LOW LYING AREAS. SMALLER STREAMS AND CREEKS TYPICALLY PRONE TO FLASH FLOODING ARE LIKELY TO SEE MUCH OF THIS RAINFALL TONIGHT. ESPECIALLY IN THE DES MOINES AREA WHERE THE WALNUT CREEK AND FOURMILE CREEK HAVE HAD HISTORY OF RISING RAPIDLY. OTHER POTENTIAL SMALLER CREEKS/STREAMS WOULD INCLUDE THE MUCHAKINOCK CREEK...WHITE BREAST CREEK...EAST FORK 102 RIVER...THOMPSON RIVER...AND THE CHARITON RIVER TO NAME A FEW. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 8 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CALHOUN-CARROLL- CASS-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-GREENE-GRUNDY-GUTHRIE- HAMILTON-HARDIN-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL- MONROE-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR- UNION-WAPELLO-WARREN-WAYNE-WEBSTER. && SHORT TERM...DONAVON LONG TERM...AWB AVIATION...DONAVON HYDROLOGY...DONAVON
Hazardous weather outlook, Jun 3, 4:27 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 427 PM CDT TUE JUN 3 2014 IAZ023-033>038-044>050-057>062-070>075-081>086-092>097-041000- POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 427 PM CDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA. .DAY ONE...TONIGHT NUMEROUS SEVERE STORMS WILL OCCUR FROM LATE THIS AFTERNOON AND THROUGH THE EVENING HOURS. VERY LARGE HAIL 2 INCHES IN DIAMETER OR LARGER...DAMAGING WINDS IN EXCESS OF 80 MPH...AND ISOLATED TORNADOES ARE ALL EXPECTED. IN ADDITION...VERY HEAVY RAINFALL IS FORECAST AND MAY LEAD TO AREAS OF FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY MORNING. ADDITIONAL THUNDERSTORM CHANCES WITH HEAVY RAIN ARE FORECAST SATURDAY AND SUNDAY. HOWEVER...IT IS TOO EARLY TO DETERMINE THE SEVERE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THROUGH TONIGHT...AND POSSIBLE OVER THE WEEKEND. IAZ004>007-015>017-024>028-039-041000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK- 427 PM CDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS ARE FORECAST TONIGHT INTO EARLY WEDNESDAY MORNING. QUARTER SIZED HAIL AND 60 MPH WINDS ARE THE PRIMARY THREATS. IN ADDITION...AREAS OF HEAVY RAIN POSSIBLE ESPECIALLY ALONG AND SOUTH OF HIGHWAY 3. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING...MAINLY EAST OF INTERSTATE 35. ADDITIONAL THUNDERSTORM CHANCES WITH HEAVY RAIN ARE FORECAST SATURDAY AND SUNDAY. HOWEVER...IT IS TOO EARLY TO DETERMINE THE SEVERE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND AGAIN OVER THE WEEKEND.
In the hours before
Special weather statement, Jun 3, 4:02 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 402 PM CDT TUE JUN 3 2014 IAZ057-058-070-071-081-032315- AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS- INCLUDING THE CITIES OF...AUDUBON...EXIRA...GUTHRIE CENTER... PANORA...BAYARD...CASEY...ATLANTIC...GREENFIELD...STUART... ADAIR...FONTANELLE...CORNING 402 PM CDT TUE JUN 3 2014 ...LARGE HAIL AND DAMAGING WINDS EXPECTED ACROSS THE AREA... A LINE OF SEVERE STORMS IS CURRENTLY STRETCHING ACROSS PORTIONS EAST CENTRAL NEBRASKA MOVING EAST SOUTHEASTWARD AT AROUND 40 MPH. THIS LINE OF STORMS HAS A HISTORY OF PRODUCING AN EXTREMELY DANGEROUS COMBINATION OF UP TO BASEBALL SIZE HAIL AND 80 MPH WINDS. THIS LINE OF STORMS IS EXPECTED TO REACH THE WESTERN PORTIONS OF AUDUBON...CASS...AND ADAMS COUNTIES BY AROUND 5 PM CDT. THEREFORE AREAS STRETCHING FROM AUDUBON TO GUTHRIE CENTER SOUTHWARD TO ATLANTIC...GREENFIELD...AND CORNING SHOULD BE PREPARED FOR THE POTENTIAL FOR VERY LARGE HAIL AND EXTREMELY DAMAGING WINDS THROUGH 7 PM CDT. MJB
Local storm report, Jun 3, 4:26 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
426 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 11 SE CLARINDA 40.63N 94.89W
06/03/2014 E2.00 INCH TAYLOR IA TRAINED SPOTTER
GOLF BALL TO PING PONG BALL SIZED HAIL FALLING IN
SIAM...WITH UP TO TWO INCH DIAMETER HAIL JUST SOUTHWEST
OF THERE IN EXTREME SOUTHWEST TAYLOR COUNTY.
&&
LEELocal storm report, Jun 3, 4:50 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
450 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL BEDFORD 40.67N 94.72W
06/03/2014 E1.00 INCH TAYLOR IA TRAINED SPOTTER
HAIL UP TO QUARTER SIZED FALLING IN BEDFORD...ALREADY
COVERING THE GROUND AND STILL GETTING LARGER.
&&
LEELocal storm report, Jun 3, 4:54 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
454 PM CDT TUE JUN 3 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL BEDFORD 40.67N 94.72W
06/03/2014 E1.00 INCH TAYLOR IA TRAINED SPOTTER
HAIL UP TO QUARTER SIZED FALLING IN
BEDFORD...ALREADY COVERING THE GROUND AND
STILL GETTING LARGER.
0420 PM HAIL 11 SE CLARINDA 40.63N 94.89W
06/03/2014 E2.00 INCH TAYLOR IA TRAINED SPOTTER
GOLF BALL TO PING PONG BALL SIZED HAIL
FALLING IN SIAM...WITH UP TO TWO INCH
DIAMETER HAIL JUST SOUTHWEST OF THERE IN
EXTREME SOUTHWEST TAYLOR COUNTY.
&&
IRIS SYSTEMLocal storm report, Jun 3, 5:09 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
509 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL BLOCKTON 40.62N 94.49W
06/03/2014 E0.88 INCH TAYLOR IA CO-OP OBSERVER
BRIEF NICKEL SIZED HAIL REPORTED IN BLOCKTON.
&&
LEEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:17 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Boone, Calhoun and 32 more | 23 hr |
| Jun 3, 10:39 AM CDT | River Flood Warning | DMX | Decatur | 4 days |
| Jun 3, 3:47 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 58 min |
| Jun 3, 4:20 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 28 min |
| Jun 3, 4:26 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold | 64 min |
| Jun 3, 4:42 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Audubon, Cass | 78 min |
| Jun 3, 4:43 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 35 min |
| Jun 3, 5:33 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 42 min |
| Jun 3, 5:56 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass | 31 min |
| Jun 3, 6:10 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 65 min |
| Jun 3, 6:30 PM CDT | Flash Flood Warning | DMX | Adair, Adams, Cass, Union | 6 hr |
| Jun 3, 6:56 PM CDT | Tornado Warning | DMX | Ringgold | 22 min |
| Jun 3, 6:57 PM CDT | Flash Flood Warning | DMX | Ringgold, Taylor | 6 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.